A Syntactic Approach to Closure Operation


  • Marek Nowak Department of Logic, University of Lodz Lindleya 3/5, 90-131 Lódź, Poland




closure operation, closure system, rule of inference


In the paper, tracing the traditional Hilbert-style syntactic account of logics, a syntactic characteristic of a closure operation defined on a complete lattice follows. The approach is based on observation that the role of rule of inference for a given consequence operation may be played by an ordinary binary relation on the complete lattice on which the closure operation is defined.


[1] T. S. Blyth, Lattices and Ordered Algebraic Structures, Springer (2005).
Google Scholar

[2] K. Denecke, M. Erné, S. L. Wismath (eds.), Galois Connections and Applications, Kluwer (2004).
Google Scholar

[3] F. Domenach, B. Leclerc, Biclosed binary relations and Galois connections, Order 18 (2001), pp. 89–104.
Google Scholar

[4] M. Erné, J. Koslowski, A. Melton, G. E. Strecker, A Primer on Galois Connections, Annals of the New York Academy of Sciences, vol. 704 (1993), pp. 103–125.
Google Scholar

[5] D. J. Shoesmith, T. J. Smiley, Multiple-conclusion Logic, Cambridge University Press (1978).
Google Scholar

[6] R. Wójcicki, Lectures on Propositional Calculi, Ossolineum (1984).
Google Scholar

[7] R. Wójcicki, Theory of Logical Calculi. Basic Theory of Consequence Operations, Kluwer (1988).
Google Scholar

[8] J. Zygmunt, An Essay in Matrix Semantics for Consequence Relations, Wydawnictwo Uniwersytetu Wrocławskiego, Wrocław (1984).
Google Scholar




How to Cite

Nowak, M. (2017). A Syntactic Approach to Closure Operation. Bulletin of the Section of Logic, 46(3/4), 219–232. https://doi.org/10.18778/0138-0680.



Research Article